MAUDE Adverse Event Report: CARDINAL HEALTH XEROFORM 4X3YD DRESSING ROLL; DRESSING, WOUND, DRUG

CARDINAL HEALTH XEROFORM 4X3YD DRESSING ROLL; DRESSING, WOUND, DRUG
Model Number 8884432000
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Codes Fever (1858); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported an 8-year-old patient with burns of 80% of the total body surface caused by the explosion of an oil pipeline in (b)(6) 2023 in the ukrainian city of (b)(6), about 280 km from the slovakian.The child was transferred to the hospital in critical condition two days after the incident.There were five critical weeks of severe electrolyte imbalances, cardiorespiratory instability, and severe infections, and under pediatric surgery and intensive care measures, such as repeated debridement.After surgical interventions and artificial tracheotomy, the situation was "stabilized".The child is currently receiving several transplants of cultured skin cells (so-called keratinocytes) in order to obtain coverage of the skin.Due to the detection of several multidrug-resistant germs, intraoperative local therapy lasting several weeks was recommended with xeroform® (3% bismuth triobromphenate) on 40-55% of the body surface.The patient had non-specific symptoms such as fever, agitation, tubulopathy and generalized edema, accompanied by bismuth overload and the determination of bismuth in the urine was performed.An extremely high bismuth value of 529 g/l (reference value < 0.2 g/l; toxicity > 1 g/l).Due to the lack of experience with chelating agents in pediatrics and the numerous interactions between the various nephrotoxic drugs that the child receives, it was decided to discontinue this specific treatment.The colleagues in pediatric surgery were informed about the need for discontinuation of the bismuth preparation.(last application (b)(6) 2024).The urinary bismuth concentrations decreased.
 
Additional Manufacturer Narrative
Xeroform serves as a primary occlusive layer covering and protecting wounds from environmental contamination and to mildly deodorize.It is indicated for surgical incision sites, donor sites, skin graft.Although, the split thickness skin graft treatment appears to be in line with the product labelling, it is important to note that the use of xeroform on patients with 3rd and 4th degree burns is outside the scope of the product labeling.Although the customer was not able to provide the lot number associated with the products used, a review of production batch records was performed for product made between 01 sep 2021 ¿ 04 jan 2024.There were no manufacturing non-conformances during this time period that could impact the bismuth concentration of the dressings.There were no failures identified during quantitative product lot testing.A biocompatibility risk assessment was performed on the dressings which considered breached/compromised surface with long term duration of contact.The test results established biocompatibility of the device.A literature review performed by cardinal health has shown no evidence of toxicity resulting from xeroform dressings.Therefore, based on our investigation we have determined the product met specifications and is effective for its intended use when used as directed.Based on the points above and following our internal process to assess the impact of the issue reported, cardinal health does not believe that further action is required at this time.Cardinal health will continue to monitor complaints for any trends and take appropriate action.
 
Additional Manufacturer Narrative
E1 the name, phone number, and email address of the initial reporter was added.

Brand Name
XEROFORM 4X3YD DRESSING ROLL
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key19075524
Report Number1018120-2024-00007
Device Sequence Number15167028
Product Code FRO
UDI-Device Identifier10884527014910
UDI-Public10884527014910
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8884432000
Device Catalogue Number8884432000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/23/2024
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR
Patient SexUnknown